Alert archive / California / Wind Advisories in 2006
Wind Advisory 33, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 14, 2006, 2:54 AM PDT. It took effect at Jun 14, 2006, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 2:54 AM PDT (09:54 UTC)
- In effect from
- Jun 14, 2006, 3:00 AM PDT
- Expired
- Jun 14, 2006, 8:53 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 140954 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 254 AM PDT WED JUN 14 2006 ...A WIND ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES UNTIL 2 PM THIS AFTERNOON... .INCREASING PRESSURE DIFFERENCES BETWEEN THE SOUTHERN SAN JOAQUIN VALLEY AND COASTAL LOS ANGELES COUNTY HAS RESULTED IN STRONG GUSTY WINDS ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. GUSTY NORTHWEST WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON. THE GUSTY WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS ON INTERSTATE 5 THROUGH THE TEJON PASS AREA. BE PREPARED FOR SUDDEN CROSS WINDS WHICH MAY CAUSE THE LOSS OF CONTROL OF YOUR VEHICLE. CAZ053-054-141600- /O.NEW.KLOX.WI.Y.0033.060614T1000Z-060614T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 254 AM PDT WED JUN 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED THROUGH EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SWEET
1 follow-up statement
000 WWUS76 KLOX 141553 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 853 AM PDT WED JUN 14 2006 ...WIND ADVISORIES CANCELLED... .SURFACE OBSERVATIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INDICATED THAT THE NORTHERLY WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS MORNING. THEREFORE THE WIND ADVISORIES FOR THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES HAVE BEEN CANCELLED. ALTHOUGH WIND ADVISORIES ARE NO LONGER IN EFFECT...LOCALLY GUSTY NORTHERLY WINDS BETWEEN 25 AND 35 MPH CAN BE EXPECTED IN THE MOUNTAINS THROUGH THE DAY. CAZ053-054-141700- /O.CAN.KLOX.WI.Y.0033.000000T0000Z-060614T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 853 AM PDT WED JUN 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. $$ RAT/GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 13, 10:00 PM PDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 13, 10:00 PM PDT, 4 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PDT TUE JUN 13 2006 .SHORT TERM...(TONIGHT-FRI) MOSTLY CLEAR SKIES COVER THE DISTRICT THIS EVENING. SOUNDINGS SHOWED A WEAK INVERSION AROUND 1200 TO 1400 FEET. LATEST SAT PICS SHOW NO LOW CLOUD DEVELOPMENT OVER THE COASTAL WATERS AND WITH GRADIENTS TRENDING OFFSHORE BOTH N-S AND E-W...IT LOOKS LIKE ANY LOW CLOUDS THAT WERE TO DEVELOP OFFSHORE WOULD HAVE A DIFFICULT TIME MAKING IT TO THE COAST. IT APPEARS THAT MOSTLY CLEAR SKIES WILL PREVAIL OVER ALL THE DISTRICT THRU THE NIGHT. THE OFFSHORE GRADIENTS FROM SMX-SBA HAVE INDUCED SUNDOWNER CONDITIONS OVER THE SANTA YNEZ RANGE AND ALONG THE SBA S COAST...AND A WIND ADVISORY WAS ISSUED FOR THIS AREA. IT LOOKS LIKE THE WINDS MAY PERSIST INTO WED MORNING...AND THE ADVISORY IS IN EFFECT TIL 9 AM WED. BROAD UPPER TROF IS FORECAST TO REMAIN OVER CA THRU WED THEN SLIDE E FOR THU. AN UPPER RIDGE IS FORECAST TO START BUILDING INTO THE STATE ON FRI. DRY WEATHER IS FORECAST THRU FRI. SOME OFFSHORE FLOW IS FORECAST DURING THE NIGHT AND MORNING HOURS THRU FRI. THE SUNDOWNER CONDITIONS FOR THE SBA S COAST AND MOUNTAINS SHOULD CONTINUE EACH EVENING AT LEAST THRU THU AS WELL. IT LOOKS LIKE A NICE WARMUP IS IN THE OFFING ESPECIALLY AWAY FROM THE IMMEDIATE COAST...WITH HI TEMPS INCREASING EACH AFTERNOON...REACHING ABOVE NORMAL LEVELS IN MANY AREAS PERHAPS AS EARLY AS THU AND CONTINUE FRI. THE MARINE LAYER MAY HAVE A DIFFICULT TIME REORGANIZING WITH THE OFFSHORE FLOW...SO ITS IMPACT AT THIS TIME APPEARS MINIMAL FOR COASTAL AREAS. ...FROM PREVIOUS DISCUSSION... .LONG TERM...(SAT-MON) HIGH PRESSURE ALOFT WILL CONTINUE TO AFFECT THE SOUTHLAND BRINGING WARMER TEMPS TO THE ENTIRE AREA. PARTS OF THE ANTELOPE VALLEY COULD REACH NEAR TRIPLE DIGITS ON SAT AND SUN. EXPECT PATCHY LATE NIGHT AND EARLY MORNING LOW CLOUDS CONFINED TO THE THE COASTAL ZONES WITH THE HIGHER HEIGHTS. THE GFS PUSHES IN A WEAK TROUGH OVER THE AREA ON MON. THIS SHOULD LOWER TEMPS BY A DEGREE OR TWO BUT SHOULD REMAIN QUITE WARM. EVEN THOUGH THE GFS AND ECMWF VARY A BIT AFTER SUNDAY...HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE THROUGH THE BEGINNING OF NEXT WEEK...THEREFORE EXPECT LOW CLOUDS AND FOG TO AFFECT THE COASTAL ZONES THROUGH THE PERIOD...WITH THE INLAND AREAS REMAINING WARMER THAN NORMAL. && .AVIATION...VFR CONDITIONS WILL CONTINUE AT ALL TAF SITES THRU WED. SOME LOW LEVEL WIND SHEAR WILL BE POSSIBLE THRU EARLY WED MORNING IN AND AROUND KSBA DUE TO GUSTY NORTHERLY WINDS BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...SIRARD/KAPLAN AVIATION...SIRARD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:52 PM PDT | Wind Advisory | LOX | 6 hr | |
| Jun 14, 2:08 PM PDT | Wind Advisory | LOX | 19 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.